DOI 10.1016/j.jneuroim.2022.577883
COVID-19 mRNA vaccine-associated encephalopathy, myocarditis, and thrombocytopenia with excellent response to methylprednisolone: A case report.
Аннотация
INTRODUCTION
Large-scale vaccination is considered one of the most effective strategies to control the pandemic of COVID-19. Since its start, different complications have been described thought to be related to vaccination. Here, we present a rare case where encephalopathy, myocarditis, and thrombocytopenia developed simultaneously following the second dose of Pfizer-BioNTech mRNA vaccine (BNT162b2).
CASE PRESENTATION: A 15-years-old female presented with fever, altered consciousness, and convulsions after taking the second shot of the vaccine. Clinical and laboratory workup was notable for the presence of thrombocytopenia and myocarditis. No alternative causes of encephalitis were found. The patient responded significantly to methylprednisolone suggesting underlying immune pathogenesis responsible for the clinical features. The diagnostic criteria for possible autoimmune encephalitis were also fulfilled.
CONCLUSION
Although rare, the clinician should be aware of the possible adverse events following COVID-19 vaccination. Further research with large pooled data is needed to get more insight into its pathogenesis and causal relationship.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.